Texas, 2011Drought in Texas, August 2 to 8, 2011
August 2 to 8, 2011 · NWS BRO · 1 event in 1 county or zone
Scattered thunderstorms developing in warm and humid air west of the core of weak Tropical Storm Don on July 29th produced locally welcome rain across the Upper Valley; another round of scattered showers and storms would impact the area in residual unstable air on July 30th. The combination of these two days of rain, which produced up to an inch of rain in a few spots, would reduce the drought…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developing in warm and humid air west of the core of weak Tropical Storm Don on July 29th produced locally welcome rain across the Upper Valley; another round of scattered showers and storms would impact the area in residual unstable air on July 30th. The combination of these two days of rain, which produced up to an inch of rain in a few spots, would reduce the drought level slightly - but for only a week as hot and dry weather returned Extreme Drought (D3) to the region before mid month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 1, 5:40 PM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 5:40 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT MON AUG 1 2011
.DISCUSSION...SEE THE AVIATION SECTION BELOW FOR THE UPDATED
DISCUSSION ON THE 00Z TAF PACKAGE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT TONIGHT FROM THE EAST TO
SOUTHEAST BECOMING LIGHT TO MODERATE FROM THE SOUTHEAST ON TUESDAY.
A RELATIVELY DRY AND STABLE AIRMASS WILL BE THE RULE THROUGH
TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 148 PM CDT MON AUG 1 2011/
.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...HIGH PRESSURE WILL
REMAIN ANCHORED AT THE SFC OVER THE GULF AND ALOFT ACROSS THE
SOUTHERN PLAINS DURING THIS FORECAST PERIOD. THIS WILL CONTINUE TO
PRODUCE QUIET CONDITIONS ACROSS DEEP SOUTH TEXAS TONIGHT THRU
TOMORROW. THE ONLY ISSUE MAY BE WITH SOME PATCHY SHALLOW FOG AND
PATCHY LOW CLOUDS EARLY TOMORROW MORNING AS WE HAVE SEEN IN A FEW
AREAS THE LAST COUPLE MORNINGS. THESE CONDITIONS ARE EXPECTED TO
REMAIN BRIEF AND HAVE LEFT MENTION OUT OF THE FCST AT THIS TIME.
TEMPS WILL CONTINUE TO BEHAVE AT OR ABOVE NORMAL FOR EARLY AUGUST
WITH LOWS GENERALLY FALLING INTO THE MID TO UPPER 70S AND HIGHS IN
THE LOW TO MID 90S EAST TO UPPER 90S TO LOW 100S CENTRAL AND WEST.
.LONG TERM.../WEDNESDAY THROUGH MONDAY/...PERSISTENCE CONTINUES AS
LARGE MID LEVEL RIDGE CONTINUES ITS GRIP ACROSS MUCH OF THE
CENTRAL AND SOUTHERN US. RIDGE CENTER WILL GENERALLY REMAIN ACROSS
THE SOUTHERN PLAINS WITH WEAK EASTERLY MID LEVEL FLOW ACROSS THE
VALLEY. A WEAK DISTURBANCE PASSING BY US TO THE SOUTH ON THU WILL
INCREASE THE MOISTURE AND MID LEVELS. COULD BE ENOUGH INSTABILITY
TO SET OFF AN ISOLATED SHOWER OR TWO BUT NOT WORTHY OF MENTION
WITHIN THE FORECAST AT THIS TIME. HOWEVER...TEMPS WED AND THU
COULD BE A NOTCH COOLER DUE TO THE DEEPER ATMOSPHERIC MOISTURE
THOSE TWO DAYS. OTHERWISE...PERSISTENT DAY TO DAY TEMPS EXPECTED.
HEAT INDEX VALUES TO REMAIN IN THE 105 TO 110 RANGE ACROSS THE
ENTIRE AREA EACH DAY.
&&
.MARINE...TONIGHT THROUGH TUESDAY NIGHT...THE 1 PM OBSERVATION FROM
BUOY020 INDICATED WINDS WERE CALM AND SEAS WERE 1 FT WITH A PERIOD
OF 7 SECONDS. QUITE FAVORABLE MARINE CONDITIONS TO PREVAIL FOR THE
NEXT COUPLE OF DAYS AS SURFACE HIGH PRESSURE REMAINS IN CONTROL
ACROSS THE GULF OF MEXICO. ANTICIPATE A WEAK TO OCCASIONALLY
MODERATE ONSHORE FLOW DURING THE PERIOD WHICH WILL PRODUCE LIGHT
WINDS AND LOW SEAS.
WEDNESDAY THROUGH FRIDAY...FAVORABLE MARINE CONDITIONS ARE
EXPECTED FOR THE FORESEEABLE FUTURE AS LARGE DOME OF HIGH PRESSURE
ACROSS THE SOUTH CENTRAL US CONTINUES INFLUENCE OUR WEATHER.
GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO CONTINUE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
65
Hazardous weather outlook, Aug 1, 2:50 AM CST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 AM CDT MON AUG 1 2011
TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
350 AM CDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES DURING
THE LATE MORNING THROUGH EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES DURING
THE LATE MORNING THROUGH EARLY EVENING HOURS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-021100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
350 AM CDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Starr
- When
- August 2, 12:00 AM CST to August 8, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Drought conditions improved from Extreme (D3) to Severe (D2) across Starr County on August 2nd, a result of scattered showers and storms from the remains of Tropical Storm Don on July 29th and 30th. The slightly improved conditions would only last a week, as dry hot weather would deteriorate conditions by the 9th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 2, 20111 death · 1 event
- Hail and Damaging Winds in Arkansas, August 2 to 4, 20112 injured · $1.0 million · 1.75 in hail · 28 events
- Wildfire in Oklahoma, August 2, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Illinois, August 2, 2011$376,000 · 1 in hail · 24 events
- Tornado in Florida, August 2, 2011$180,000 · EF1 · 1 event
- Flash Flooding and Damaging Wind in Michigan, August 2 to 3, 2011$260,000 · 55 kt wind · 3 events
- Damaging Winds in Maryland, August 2, 2011$110,000 · 56 kt wind · 2 events
- Wildfire in Oklahoma, August 2, 2011$100,000 · 1 event
- Damaging Winds in Indiana, August 2, 2011$71,000 · 83 kt wind · 6 events
- Flash Flood and Damaging Winds in Wisconsin, August 2, 2011$73,000 · 56 kt wind · 5 events
- Damaging Winds in Minnesota, August 2, 2011$29,000 · 60 kt wind · 18 events
- Flash Flooding and Damaging Wind in Minnesota, August 2, 2011$30,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330349.